Excessive Heat, Pushmataha
- When
- August 7, 12:00 PM CST to August 8, 7:00 PM CST
- Where
- Pushmataha forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.416, -95.376 (the zone’s center; the record gives no point)
A ridge of high pressure in the middle and upper atmosphere centered over the south central United States promoted strong subsidence across eastern Oklahoma for several days in early August. Mostly sunny skies, unseasonably hot temperatures near 100 degrees, and unseasonably humid conditions combined to produce afternoon heat indices in the 110 to 115 degree range from August 7th through August…
Every event with a place to put it; 19 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
A ridge of high pressure in the middle and upper atmosphere centered over the south central United States promoted strong subsidence across eastern Oklahoma for several days in early August. Mostly sunny skies, unseasonably hot temperatures near 100 degrees, and unseasonably humid conditions combined to produce afternoon heat indices in the 110 to 115 degree range from August 7th through August 9th. Overnight temperatures only fell into the upper 70s to near 80, resulting in little relief from the heat at night.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 7, 11:48 AM CST, 12 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1248 PM CDT FRI AUG 7 2015
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR THROUGH THE ENTIRE FORECAST PERIOD.
&&
.PREV DISCUSSION... /ISSUED 1020 AM CDT FRI AUG 7 2015/
DISCUSSION...
HOT. VERY HOT. LITTLE CHANGE WITH MORNING UPDATE.
PREV DISCUSSION... /ISSUED 547 AM CDT FRI AUG 7 2015/
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE VALID PERIOD
AT ALL AREA TAF SITES.
PREV DISCUSSION... /ISSUED 243 AM CDT FRI AUG 7 2015/
DISCUSSION...
A STATIONARY FRONT LIES FROM NEAR GAGE TO STILLWATER TO OKMULGEE
AND THEN DOWN INTO THE OUACHITAS OF SOUTHEAST OKLAHOMA THIS
MORNING. SOME ELEVATED STORMS HAVE FORMED WELL NORTH OF THE FRONT
ACROSS SOUTHWEST MISSOURI...AND THERE IS A SMALL CHANCE SOME OF
THIS ACTIVITY COULD CLIP PORTIONS OF NORTHWEST ARKANSAS THIS
MORNING. THE FRONT WILL NOT MOVE MUCH TODAY...AND MOISTURE WILL
CONTINUE TO POOL ALONG IT. MEANWHILE...THE MID LEVEL RIDGE AXIS
WILL SLIDE OVERHEAD TODAY AND TOMORROW...WHILE LOW LEVEL THERMAL
FIELDS SHOW SOME WARMING FOR TODAY. THUS...THE COMBINATION OF THE
HIGH DEWPOINTS WITH THE FRONT IN THE AREA...ALONG WITH THE HEAT
WILL YIELD HEAT INDICES TO WARNING CRITERIA ACROSS MUCH OF EASTERN
OKLAHOMA AND PORTIONS OF WEST CENTRAL ARKANSAS. EVEN FAR NORTHEAST
OKLAHOMA AND A PORTION OF NORTHWEST ARKANSAS WILL REACH ADVISORY
LEVELS.
THE FRONT WILL RETREAT NORTH OUT OF THE FORECAST AREA ON
SATURDAY...THUS DEWPOINTS WILL NOT BE AS HIGH AS TODAY. AS OF
RIGHT NOW...IT DOESN'T APPEAR THAT AN EXCESSIVE HEAT WATCH IS
NEEDED FOR TOMORROW AS A RESULT...THOUGH AN ADVISORY WILL BE
NEEDED OVER A GOOD PORTION OF THE AREA.
THE DATA CONTINUES TO SUGGEST AMPLIFICATION OF THE UPPER FLOW
PATTERN OVER THE CONUS NEXT WEEK...WITH A DEEP TROUGH DEVELOPING
OVER THE EASTERN CONUS. A DECENT FRONT WILL PUSH THROUGH LATE
SUNDAY INTO MONDAY...AND SOME RELATIVELY COOLER AND DRIER
CONDITIONS ARE EXPECTED FOR A GOOD PORTION OF NEXT WEEK. RAIN
CHANCES WILL REMAIN LOW HOWEVER.
LACY
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 99 79 101 78 / 10 0 0 0
FSM 100 78 101 77 / 10 0 0 0
MLC 102 78 102 77 / 10 0 0 0
BVO 96 74 100 75 / 10 0 0 0
FYV 94 74 96 74 / 10 0 0 0
BYV 92 73 96 75 / 10 0 10 0
MKO 98 76 100 76 / 10 0 0 0
MIO 95 75 98 76 / 10 0 0 0
F10 100 77 100 77 / 10 0 0 0
HHW 102 78 102 77 / 10 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR OKZ058-063-069.
HEAT ADVISORY FROM 1 PM TO 8 PM CDT SATURDAY FOR OKZ058-063-069.
EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR OKZ049-
053>057-059>062-064>068-070>076.
EXCESSIVE HEAT WARNING FROM 1 PM TO 8 PM CDT SATURDAY FOR OKZ049-
053>057-059>062-064>068-070>076.
AR...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR ARZ001-010.
HEAT ADVISORY FROM 1 PM TO 8 PM CDT SATURDAY FOR ARZ001-010.
EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR ARZ019-
020-029.
EXCESSIVE HEAT WARNING FROM 1 PM TO 8 PM CDT SATURDAY FOR ARZ019-
020-029.
&&
SHORT TERM...21
LONG TERM....06
AVIATION...21HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 759 AM CDT FRI AUG 7 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-081015- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 759 AM CDT FRI AUG 7 2015 ...DANGEROUS HEAT EXPECTED THIS AFTERNOON ACROSS MUCH OF EASTERN OKLAHOMA AND WESTERN ARKANSAS... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. DANGEROUS HEAT. RISK...SIGNIFICANT. AREA...MUCH OF EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...THIS AFTERNOON. AREA AT GREATEST RISK...LARGE URBAN AREAS. DISCUSSION... DANGEROUS HEAT IS EXPECTED THIS AFTERNOON ACROSS EASTERN OKLAHOMA AND WESTERN ARKANSAS WITH HIGH TEMPERATURES FORECAST TO BE IN THE MID 90S TO AROUND 104 DEGREES. HEAT INDEX VALUES ARE EXPECTED TO TOP OUT IN THE 103 TO 115 DEGREE RANGE THIS AFTERNOON. THEREFORE...EXCESSIVE HEAT WARNINGS AND HEAT ADVISORIES HAVE BEEN POSTED FOR MUCH OF THE AREA FOR THIS AFTERNOON. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...DANGEROUS HEAT POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. MONDAY...DANGEROUS HEAT POTENTIAL. TUESDAY...DANGEROUS HEAT POTENTIAL. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. EXTENDED DISCUSSION... THE DANGEROUS HEAT IS EXPECTED TO REMAIN WITH THE AREA THROUGH THE WEEKEND BEFORE A COLD FRONT MOVES THROUGH THE REGION EARLY NEXT WEEK. THE HEAT WILL CONTINUE INTO TUESDAY ESPECIALLY SOUTH OF INTERSTATE 40. THERE WILL BE SOME CHANCE OF SHOWERS AND THUNDERSTORMS WITH THE FRONTAL BOUNDARY SUNDAY NIGHT INTO MONDAY NEAR THE KANSAS/OKLAHOMA BORDER. EMERGENCY MANAGEMENT PLANNING STATEMENT... WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The national radar mosaic for the moment the first event began.
22 excessive heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, August 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 599701, 599702, 599703, 599704, 599705, 599707, 599708, 599709, 599710, 599712, 599713, 599714, 599715, 599716, 599717, 599718, 599719, 599720, 599721, 599722, 599723, 599724.